Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the enhancement of diffusion by chaos,
escape rates and stochastic instability


Authors: Pierre Collet, Servet Martínez and Bernard Schmitt
Journal: Trans. Amer. Math. Soc. 351 (1999), 2875-2897
MSC (1991): Primary 58F11, 60J99
DOI: https://doi.org/10.1090/S0002-9947-99-02023-1
Published electronically: March 8, 1999
MathSciNet review: 1443868
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider stochastic perturbations of expanding maps of the interval where the noise can project the trajectory outside the interval. We estimate the escape rate as a function of the amplitude of the noise and compare it with the purely diffusive case. This is done under a technical hypothesis which corresponds to stability of the absolutely continuous invariant measure against small perturbations of the map. We also discuss in detail a case of instability and show how stability can be recovered by considering another invariant measure.


References [Enhancements On Off] (What's this?)

  • [BK] M. Blank and G. Keller, Stochastic stability versus localization in chaotic dynamical systems, Nonlinearity 10 (1997), 81-107. MR 98a:58101
  • [BY] V. Baladi and L.-S. Young, On the spectra of randomly perturbed expanding maps, Commun. Math. Phys., vol. 156, 1993, pp. 355-385. MR 94g:58712; Erratum, MR 95k:58125
  • [BIS] V. Baladi, S. Isola and B. Schmitt, Transfer operator for piecewise affine approximations of interval maps, Ann. Inst. H. Poincaré, Physique Théorique, 62 (1995), 251-266. MR 96i:58142
  • [BKS] V. Baladi, A. Kondah and B. Schmitt, Random correlations for small perturbations of expanding maps, Random and Computational Dynamics 4 (1996), 179-204. MR 97e:58139
  • [BWZ] M. N. Bussac, R. B. White and L. Zuppiroli, Particle and heat transport in a partially stochastic magnetic field, Physics Letters A, 190 (1994), 101-105.
  • [C] P. Collet, Some Ergodic Properties of Maps of the Interval, In ``Dynamical Systems & Frustrated Systems'', R.Bamon, J.-M.Gambaudo and S.Martínez editors, Hermann, Paris, 1996.
  • [CG] P. Collet and A. Galves, Asymptotic distribution of entrance times for expanding maps of the interval, Dynamical Systems and Applications (R. P. Agarwal, ed.), World Scientific, 1995. MR 97b:58083
  • [CMSM] P. Collet, S. Martínez and J. San Martín, Asymptotic laws for one dimensional diffusions conditioned to non absorption, Ann. of Prob. 23 (1995), 1300-1314. MR 96i:60083
  • [FKMP] P. Ferrari, H. Kesten, S. Martínez and P. Picco, Existence of quasi-stationary distributions, A renewal dynamical approach. Ann. of Prob. 23 (1995), 501-521. MR 96c:60059
  • [FW] M. Freidlin and A. Wentzell, Random perturbations of dynamical systems, Springer, Berlin, Heidelberg, New York, 1984. MR 85a:60064
  • [HK] F. Hofbauer and G. Keller, Ergodic properties of invariant measures for piecewise monotonic transformations, Math. Z. 180 (1982), 119-140. MR 83h:28028
  • [K] T. Kato, Perturbation Theory for Linear Operators, Springer, Berlin, Heidelberg, New York, 1966. MR 34:3324
  • [Ke] G. Keller, Stochastic stability in some chaotic dynamical systems, Mh. Math. 94 (1982), 313-333. MR 84k:58130
  • [KR] M. G. Krein and M. A. Rutman, Linear operators leaving invariant a cone in a Banach space, Amer. Math. Soc. Transl. Ser. 1, 10 (1962), 199-225.
  • [LY] A. Lasota and J. Yorke, On the existence of invariant measures for piecewise monotone transformations, Trans. Amer. Math. Soc. 186 (1973), 481-488. MR 49:538

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58F11, 60J99

Retrieve articles in all journals with MSC (1991): 58F11, 60J99


Additional Information

Pierre Collet
Affiliation: C.N.R.S., Physique Théorique, Ecole Polytechnique, 91128 Palaiseau Cedex, France
Email: collet@cpht.polytechnique.fr

Servet Martínez
Affiliation: Universidad de Chile, Facultad de Ciencias Físicas y Matemáticas, Departamento de Ingeniería Matemática, Casilla 170-3 Correo 3, Santiago, Chile
Email: smartine@dim.uchile.cl

Bernard Schmitt
Affiliation: Université de Bourgogne, Département de Mathématiques, Faculté de Sciences Mirande, BP-138, 21004 Dijon Cedex, France
Email: schmittb@satie.u-bourgogne.fr

DOI: https://doi.org/10.1090/S0002-9947-99-02023-1
Received by editor(s): May 1, 1996
Received by editor(s) in revised form: January 23, 1997
Published electronically: March 8, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society